What causes pain in upper arm after a tetanus shot?

default
Posted on Tue, 3 Feb 2015 in General Health
Question: Hi is it possible to have pain in the upper arm after a tetanus shot even after 2 weeks? Why does this happen? Not getting a clear answer from my doctor.
doctor
Answered by Dr. Anshul Varshney 1 hour later
Brief Answer:
Can occur.

Detailed Answer:
Welcome To HCM. I am Dr Anshul Varshney.
I understand your concern.
Pain can occur after 2 weeks of tetanus shot but it usually occurs only at the injection site.
If you just have pain at the injection site just watch carefully if you have developed any abscess over there. If no abscess is there then nothing to worry.
In case you have pain in whole hand or at area other then the injection site then it is not because of Tetanus vaccine.
I hope it helps.
If you have any further query, please ask me.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anshul Varshney 6 hours later
I am having muscular pain on my deltoid and shoulder region. I had no pain prior to the vaccine. Can it be possible that the vaccine was not injected in the right area and pinched a tissue or nerve. It's a very irritating pain though it is not that severe but I have pain to sleep on my left side especially when I am a lefty. I am not getting it as to where the fault lies.
doctor
Answered by Dr. Anshul Varshney 1 hour later
Brief Answer:
It's post injection effect.

Detailed Answer:
Dear Friend.
A few people do get such reactions to tetanus injection.
Apply ice on the involved area.
You should be fine in a week.
If you have any further query, please ask me.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3072 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Muscular pain

doctor1 MD

I have terrible muscle pain . I have been taken off my statin which I had taken for ten years I started topomax 100 mg about 2 weeks ago for...

doctor1 MD

I've had a pain in my mid back, more towards the left. It feels like a muscle and sometimes is a burning pain that radiates to my stomach. What...

doctor1 MD

Hi. A few days ago I started having pretty severe chest heaviness/pressure, neck pain , and bilateral shoulder pain . I am 27 years old. I have not...

Get personalised answers from verified doctor in minutes across 80+ specialties

138 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2